MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER
Catalog Number 1400400-08
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 2017- excessive force.
 
Event or Problem Description
It was reported that the procedure was to treat a previously implanted 3.0x28mm xience stent that was noted to have 80% thrombus the lesion.The 4.0x8mm nc trek neo balloon dilatation catheter was inflated; however, would not deflate.After multiple attempts were made to deflate the balloon, the balloon wire and catheter were drawn back to the right upper extremity from the right radial access site.More attempts were made to rupture and deflate the balloon using over pressure and end wire puncture with the balloon drawn back to the tip of the guide.Ultimately successful retrieving an intact balloon using those methods and drawing the balloon into the guide with negative pressure on the balloon with forceful aspiration through the guide lumen.There was no adverse patient sequela reported and no clinically significant delay reported.No additional information was provided.
 
Event or Problem Description
Subsequently, after the initial report was filed it was noted that 3.0x28mm xience stent mentioned was treating the lesion that was already thrombus and was successfully implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported failure to deflate and difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported by the account that the balloon had to be removed partially inflated and with force.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instruction for use (ifu,) states: do not advance or retract the catheter unless the balloon is fully deflated under vacuum.The warning section stated: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the ifu violation of removing the balloon partially inflated contributed to the reported difficulty removing the device and subsequently force had to be use.Additionally, it was reported that the balloon was inflated over pressure in an attempt to rupture the balloon and remove it from the anatomy as failure to deflate was noted.The ifu states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek neo device is 18 atm; therefore, rbp was exceeded.In this case, the reported ifu violation did not cause or contribute to the reported complaints as the balloon did not rupture and was overinflated in an attempt for additional treatment.The investigation was unable to determine a conclusive cause for the reported failure to deflated; however, the reported difficulty removing the device and unexpected medical intervention appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO RX
Common Device Name
NC TREK NEO CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18080833
Report Number2024168-2023-12312
Device Sequence Number6789184
Product Code LOX
UDI-Device Identifier08717648232701
UDI-Public08717648232701
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number1400400-08
Device Lot Number21012G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0X28MM XIENCE STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown